Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 7, NWS Green Bay, WI

June 5, 2019Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2019, 5:56 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2019, 5:56 PM CDT (22:56 UTC)
Expired
Jun 5, 2019, 6:30 PM CDT
In force
34 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:57 PM CDTHAIL 2.53 Se Stephensville, WIDELAYED REPORT FROM SOCIAL MEDIA. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS53 KGRB 052256
SVRGRB
WIC087-139-052330-
/O.NEW.KGRB.SV.W.0007.190605T2256Z-190605T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
556 PM CDT Wed Jun 5 2019

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northeastern Winnebago County in east central Wisconsin...
  Southwestern Outagamie County in northeastern Wisconsin...

* Until 630 PM CDT.

* At 555 PM CDT, a severe thunderstorm was located 8 miles northwest
  of Appleton, moving south at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated. At 538 pm, public reported 1 inch hail 
           in Shiocton.  Relayed by law enforcement..

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Appleton, Menasha, Northern Lake Winnebago, Neenah, Greenville,
  Dale, Hortonville, Medina, Stephensville and Larsen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 4436 8867 4437 8845 4424 8840 4414 8841
      4413 8871
TIME...MOT...LOC 2255Z 349DEG 17KT 4433 8854 

HAIL...1.50IN
WIND...60MPH
 
$$

MPC
3 follow-up statements
291 
WWUS53 KGRB 052311
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
611 PM CDT Wed Jun 5 2019

WIC087-139-052330-
/O.CON.KGRB.SV.W.0007.000000T0000Z-190605T2330Z/
Winnebago WI-Outagamie WI-
611 PM CDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN WINNEBAGO AND SOUTHWESTERN OUTAGAMIE COUNTIES...

At 610 PM CDT, a severe thunderstorm was located near Menasha, or
near Appleton, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Appleton, Menasha, Northern Lake Winnebago, Neenah, Greenville, Dale,
Medina, Larsen, Uw Fox Valley and Mikesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4430 8867 4430 8843 4424 8840 4414 8841
      4413 8871
TIME...MOT...LOC 2310Z 356DEG 19KT 4424 8854 

HAIL...1.00IN
WIND...60MPH
 
$$

MPC
817 
WWUS53 KGRB 052320
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
620 PM CDT Wed Jun 5 2019

WIC087-052330-
/O.CAN.KGRB.SV.W.0007.000000T0000Z-190605T2330Z/
Outagamie WI-
620 PM CDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OUTAGAMIE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4424 8865 4424 8840 4414 8841 4413 8870
TIME...MOT...LOC 2320Z 349DEG 17KT 4419 8853 

$$

WIC139-052330-
/O.CON.KGRB.SV.W.0007.000000T0000Z-190605T2330Z/
Winnebago WI-
620 PM CDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN WINNEBAGO COUNTY...

At 620 PM CDT, a severe thunderstorm was located near Menasha, or 7
miles southwest of Appleton, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Appleton, Menasha, Northern Lake Winnebago, Neenah, Larsen, Uw Fox
Valley and Mikesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4424 8865 4424 8840 4414 8841 4413 8870
TIME...MOT...LOC 2320Z 349DEG 17KT 4419 8853 

HAIL...1.00IN
WIND...60MPH
 
$$

MPC
596 
WWUS53 KGRB 052328
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
628 PM CDT Wed Jun 5 2019

WIC139-052337-
/O.EXP.KGRB.SV.W.0007.000000T0000Z-190605T2330Z/
Winnebago WI-
628 PM CDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINNEBAGO COUNTY
WILL EXPIRE AT 630 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However penny 
sized hail and wind gusts to 40 mph are still possible with this 
thunderstorm.

LAT...LON 4424 8865 4424 8840 4414 8841 4413 8870
TIME...MOT...LOC 2327Z 349DEG 17KT 4416 8852 

$$

MPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:36 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 5, 2:36 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
236 PM CDT Wed Jun 5 2019

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 236 PM CDT Wed Jun 5 2019

Conditions in the short term part of the forecast will be fairly
mild. This afternoon, a few showers are possible for the northeast
along with a rumble of thunder. Fog and mist likely return
tonight, primarily for north-central Wisconsin. By tomorrow
morning, high pressure conditions are expected to move into the
region, bringing in more clear skies and sunny conditions.

The main portion of the front moved into southern Wisconsin this
afternoon, which will keep the majority of the instability out of
the region. However, easterly flow from the lake will keep an area
of convergence in place from approximately Wood to Marinette
County. This convergence coupled with diurnal instability, and
lingering moisture from the previous night's rain will bring a few
scattered showers and possibly a rumble of thunder. However, with
virtually no shear or instability, don't anticipate the formation
of any strong thunderstorms.

Low clouds, fog, and mist are likely to return to the region
overnight. The majority of the fog is expected to be in north-
central Wisconsin, where the winds will be light and the low level
inversion the strongest. Depending on how the rain from the
afternoon goes, some patchy fog may extend a bit further east and
south as well.

There are a few signals for isolated showers again on Tuesday, but
stuck with the dry forecast as with previous updates, with the
expectation that the easterly flow will keep the area dry.

Stuck with a blend of top performing models for temperatures
through the period.

.LONG TERM...Thursday Night Through Wednesday
Issued at 236 PM CDT Wed Jun 5 2019

Fairly tranquil weather expected through the upcoming weekend before
the next chance of showers and thunderstorms arrives for the first
part of next week. Expect slightly above average temperatures into
the weekend before dropping to slightly below average temperatures
for the first part of  next week.

Thursday night through Saturday night: Much of the area will remain
under the influence of the western edge of broad high pressure
centered over eastern Canada. This will keep dry conditions in place
through this time period. Skies will generally become partly cloudy
during the afternoon with diurnal heating before clearing overnight.
If winds remain light enough, some fog could develop during the
overnight hours, especially for locations that received rainfall
from the Tuesday night evening. An upper-level ridge will slide
across the area Friday and Saturday, which will help keep high
temperatures in the upper 70s to low 80s. For comparison, average
high temperatures for this time of year are right around the low to
mid 70s.

Sunday and Monday: A surface low and deepening upper-level trough,
digging across the northern Plains, will approach from the west
Sunday afternoon. At the same time, the aforementioned high pressure
center will slip farther to the east. This will allow moisture to
lift northward on increasing southerly flow. These features will
shift eastward and cross the area Sunday night into Monday morning.
As the associated cold front pass through northeast WI, look for
showers and thunderstorms to develop for this time period. The
timing of the front will be key to strong to severe thunderstorm
potential. Currently, the late afternoon and evening passage of the
cold front would allow for enough instability to increase chances
for a some strong to possibly severe thunderstorms. Will need to
keep an eye on it though as a slower cold front approach would allow
for lower instability into the overnight hours. A bit early for
details, but it does look like shear values would be in the 20 to 30
kt range with a good portion of that being orthogonal to the front.
This again lends some support for stronger thunderstorms.

Rest of the extended: Monday afternoon into Monday night, the
aforementioned trough axis will be directly overhead during this
time period, which will lead to continued chance of scattered
showers and possibly a thunderstorm. High temperatures will be kept
a bit cooler with most locations in the upper 60s to low 70s. Beyond
that time period, timing becomes a bit less certain; however, it
does look as if another quick moving surface ridge may slide through
the area during the day Tuesday. Highs will likely remain in the
upper 60s to low 70s.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 101 PM CDT Wed Jun 5 2019

MFVR to VFR conditions are expected across the region today. This
will vary through the afternoon and evening as MFVR CIGs develop
with afternoon cloud cover, but may scatter out a bit at times. A
few showers are possible but thunderstorm development is expected
to be greatly limited this afternoon. Tonight, CIGs will drop
again and fog development is likely for the western TAF sites,
especially northern Wisconsin but may also impact the eastern TAF
sites briefly. CIGs will improve quickly towards the end of the
TAF period as high pressure builds in to the region.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Uhlmann
LONG TERM......Cooley
AVIATION.......Uhlmann
Hazardous weather outlook, Jun 5, 2:12 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
212 PM CDT Wed Jun 5 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
212 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated thunderstorms are possible this evening for northeastern
Wisconsin.

Patchy dense fog could develop late tonight, mainly across central
and north-central Wisconsin.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms Sunday into Sunday night.
Depending on the timing of the cold front, some thunderstorms
could become strong.

There is also a slight chance of thunderstorms Tuesday into
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-061915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
212 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Patchy dense fog is possible at times through tonight, mainly on
the lake.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a slight chance of thunderstorms Sunday into Sunday
night.

Uhlmann/Cooley

In the hours before

Special weather statement, Jun 5, 4:59 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
459 PM CDT Wed Jun 5 2019

WIZ031-038-039-052245-
Shawano WI-Outagamie WI-Brown WI-
459 PM CDT Wed Jun 5 2019

...SPECIAL WEATHER STATEMENT...

At 457 PM CDT, Doppler radar was tracking isolated thunderstorms
from near Bonduel to near Clintonville, moving southeast at 25 mph.

Hail up to a half inch in diameter and winds to 30 mph are possible
with the storms.

The storms should reach the west side of Green Bay between 530 pm
and 545 pm.

The thunderstorms will impact the following locations... Nichols,
Mackville, Leeman, Briarton, Hofa Park, Murphy Corner, Rose Lawn,
Chicago Corners, Oneida and Landstad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4433 8841 4458 8863 4459 8863 4459 8861
      4464 8861 4465 8859 4470 8838 4461 8824
      4459 8825 4459 8821 4456 8819 4447 8811
TIME...MOT...LOC 2157Z 324DEG 22KT 4463 8839

Eckberg
Local storm report, Jun 5, 5:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
521 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             7 N SHIOCTON            44.53N 88.58W
06/05/2019  M0.75 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Jun 5, 5:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
527 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             3 N SHIOCTON            44.47N 88.58W
06/05/2019  M0.75 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Jun 5, 5:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
539 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             SHIOCTON                44.43N 88.58W
06/05/2019  M1.00 INCH       OUTAGAMIE          WI   PUBLIC

&&

BERSCH
Local storm report, Jun 5, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             2 N STEPHENSVILLE       44.39N 88.58W
06/05/2019  M1.00 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Jun 5, 5:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             2 S SHIOCTON            44.40N 88.58W
06/05/2019  M1.50 INCH       OUTAGAMIE          WI   PUBLIC

            FROM SOCIAL MEDIA

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:51 PM CDTSpecial Weather StatementGRBWood69 min
Jun 4, 8:40 PM CDTSpecial Weather StatementGRBMarathon, Portage, Waushara65 min
Jun 4, 9:18 PM CDTSpecial Weather StatementGRBOneida, Vilas57 min
Jun 4, 9:43 PM CDTSpecial Weather StatementGRBWaupaca, Waushara62 min
Jun 4, 10:26 PM CDTSpecial Weather StatementGRBShawano, Waupaca, Winnebago64 min
Jun 4, 10:56 PM CDTSpecial Weather StatementGRBBrown, Calumet, Menominee, Oconto, Outagamie, Shawano64 min
Jun 4, 11:32 PM CDTSpecial Weather StatementGRBBrown, Oconto43 min
Jun 5, 12:06 AM CDTSpecial Weather StatementGRBKewaunee, Manitowoc, Oconto39 min
Jun 5, 4:59 PM CDTSpecial Weather StatementGRBOutagamie46 min
Jun 5, 5:33 PM CDTSevere Thunderstorm WarningGRBOutagamie27 min
Jun 5, 6:28 PM CDTSpecial Weather StatementGRBWinnebago62 min
Jun 5, 6:55 PM CDTSpecial Weather StatementGRBWinnebago50 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.